Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 32, NWS Brownsville, TX

May 27, 2007Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 27, 2007, 6:30 PM CDT for Starr County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2007, 6:30 PM CDT (23:30 UTC)
Expired
May 27, 2007, 7:30 PM CDT
In force
60 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Starr County, TX

The radar

The Brownsville radar (KBRO), 151 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:45 PM CDTTSTM WND DMG7 E La Gloria, TXMEDIA RELAYED REPORT OF SEVERAL LIMBS BLOWN DOWN ALONG 1017 NEAR SAN ISIDRO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1887 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1887 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 272331
SVRBRO
TXC427-280030-
/O.NEW.KBRO.SV.W.0032.070527T2330Z-070528T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
630 PM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 730 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES WEST OF LA GLORIA...OR ABOUT 15 MILES NORTHEAST OF EL SAUZ...
  AND MOVING EAST TO SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LA GLORIA BY 730 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2679 9880 2666 9883 2653 9847 2679 9834

$$

GB
1 follow-up statement
000 
WWUS54 KBRO 272353
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
653 PM CDT SUN MAY 27 2007

TXC427-280030-
/O.CON.KBRO.SV.W.0032.000000T0000Z-070528T0030Z/
STARR TX-
653 PM CDT SUN MAY 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN STARR COUNTY...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES WEST OF LA GLORIA...OR ABOUT 15 MILES NORTHEAST OF EL
SAUZ...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF LA GLORIA BY 705 PM CDT...

LAT...LON 2679 9880 2666 9883 2653 9847 2679 9834

$$

GB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:53 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, May 27, 1:53 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
153 PM CDT SUN MAY 27 2007

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
THE THREE COASTAL COUNTIES OF DEEP SOUTH TEXAS. EXPECT ADDITIONAL
ACTIVITY TO FORM OVER THE CENTRAL AND WESTERN PORTIONS OF THE BRO
CWFA WITH DAYTIME HEATING AND CUMULUS FIELD PRESENT IN THIS AREA.
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE TONIGHT...WITH NAM
GUIDANCE SUGGESTING CONTINUED PRECIPITATION ON MEMORIAL DAY IN A
PATTERN SIMILAR TO TODAY. DRIER ATMOSPHERE AND LACK OF ANY MAJOR
DISTURBANCES NEARBY WILL PRODUCE DRY AND VERY WARM CONDITIONS FOR
DEEP SOUTH TEXAS TUESDAY THROUGH THE WEEKEND.
&&

.MARINE...BUOY020 CURRENTLY REPORTS A STEADY SOUTHEAST WIND FROM 10
TO 14 KTS WITH A SWELL AROUND 5 FT. ETA/GFS MSL FIELDS MAINTAINS A
FAIRLY STEADY PGF HOURS WHICH WILL MAINTAIN STATUS QUO SWELL
CONDITIONS INTO THIS COMING WEEK. GWW STEADILY DIMINISHES WINDS
AND SWELLS OUT THROUGH 120 HOURS. THIS OVERALL TREND LOOKS ON TRACK.
CURRENT CWF WORDING LOOKS OK WITH NO MAJOR CHANGES NEEDED.
&&

.AVIATION...GENERAL VFR CONDITIONS PREVAIL AROUND THE LOWER RGV
AIRPORTS AS KBRO RADAR INDICATES ISOLD TO SCT PATCHES OF RW/TRW
ACTIVITY ADVECTING OVER KENEDY AND WILLACY COUNTIES. LAPS GUIDANCE
SHOWS FAIRLY DECENT CAPE VALUES FROM 2200 TO 2400 J/KG ACROSS MUCH
OF THE BRO CWA. VSBL SATL SHOWS THAT DIURNAL HEATING IS KICKING IN
AROUND THE REGION HELPING TO DEVELOP BETTER CU/TCU FIELDS. SO
ISOLD/SCT CONV WILL PERSIST THROUGHOUT THE AFTERNOON AND EVENING
HOURS. HOWEVER...THE MORE LIMITED COVERAGE TODAY WILL LIKELY
RESULT IN GENERALLY MVFR/VFR AVIATION CONDITIONS WITH ONLY
PERIODIC IFR CONDITIONS DUE TO THE PASSING CONV. THE CONV WILL
THEN WEAKEN LATER TONIGHT AND THROUGHOUT THE EARLY MORNING WITH
THE LOSS OF THE DAYTIME HEATING. CURRENT TAF WORDING LOOKS OK.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  87  75  89 /  10  30  10   0
BROWNSVILLE          73  89  74  91 /  10  30  10   0
HARLINGEN            70  90  72  92 /  10  30  10   0
MCALLEN              73  93  74  94 /  10  30  10   0
RIO GRANDE CITY      74  94  74  95 /  10  30  10   0
SOUTH PADRE ISLAND   75  86  76  87 /  10  20  10   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION...SPEECE/60
HMT/MESO...ABBOTT
Hazardous weather outlook, May 27, 3:50 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
350 PM CDT SUN MAY 27 2007

TXZ248>257-281100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
350 PM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG THE LOWER TEXAS
COAST TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BOGORAD

In the hours before

Local storm report, May 27, 6:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
602 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             11 S CONCEPCION         27.23N 98.30W
05/27/2007  M1.75 INCH       BROOKS             TX   TRAINED SPOTTER

            SPOTTER AT PALOMAS RANCH REPORTED HAIL GOLF BALL SIZE
            HAIL

&&

BC

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:02 PM CDTSevere Thunderstorm WarningBROBrooks13 min
May 27, 5:30 PM CDTSevere Thunderstorm WarningBROJim Hogg26 min
May 27, 5:33 PM CDTSevere Thunderstorm WarningBROBrooks27 min
May 27, 5:46 PM CDTFlash Flood WarningBROBrooks, Jim Hogg59 min
May 27, 5:57 PM CDTSevere Thunderstorm WarningBROBrooks48 min
May 27, 6:36 PM CDTFlash Flood WarningBROBrooks, Jim Hogg69 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.